Alert archive / Montana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 151, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Aug 1, 2000, 7:17 PM MDT for Phillips County, Montana. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 1, 2000, 7:17 PM MDT (01:17 UTC)
- Expired
- Aug 1, 2000, 8:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 93 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 7:55 PM MDT | Hail 1.75 | Saco, MT |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 4:00 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 858 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 2553 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
998 WUUS55 KGGW 020118 SVRGGW MTC071-020200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GLASGOW MT 717 PM MDT TUE AUG 1 2000 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PHILLIPS COUNTY IN NORTHEAST MONTANA * UNTIL 800 PM MDT * AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES NORTH OF FRENCHMAN RESERVOIR...OR ABOUT 47 MILES NORTHEAST OF MALTA...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FRENCHMAN RESERVOIR BY 755 PM MDT LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. LAT...LON 4901 10721 4901 10761 4869 10760 4869 10721 .END 91
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:16 PM MDT, 5 hours 1 minute earlier.
Area forecast discussion, Aug 1, 2:16 PM MDT, 5 hours 1 minute before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 216 PM MDT TUE AUG 1 2000 TSTORMS ASSOCIATED WITH SHORT WAVE OVER S SASK EXITING E ZONES... CLEARING SKIES ACROSS CWA DURING AFTERNOON UNDER JET FROM OREGON COAST THRU XTRM NEMONT. SFC TROF/COOL FRONT LINGERING ACROSS W CNTRL MT WITH MODEST PRESSURE FALLS ACROSS CNTRL MT INTO W CWA ZONES. AVN AND ETA IN GOOD AGREEMENT BUT FAVOR ETA WHICH APPEARS TO HAVE BETTER TIMING OF FEATURES ON WV IMAGERY. NEXT SHORT WAVE TIMED BY ETA TO APPROACH W ZONES AFTER 3Z...AVN EVEN LATER. ETA LACKS CONVECTIVE FEEDBACK OF MCS...HENCE INCLINED TO KEEP POPS SCTD RATHER THAN LIKELY. WILL MENTION POTENTIAL FOR SVR DURING FIRST PD W HALF OF CWA DUE TO INCREASING MID AND LOW LVL MOISTURE WITH APPROACH OF DYNAMIC SUPPORT. EVEN RELATIVELY QUICK ETA SLOW...TAKES SFC TROF ONLY TO E ZONES THRU 3RD PD BEFORE WASHING OUT AS ZONAL FLOW BACKS SLIGHTLY. PATTERN BECOMES MORE STABLE DURING 3RD INTO 4TH PD...ISOLD POPS EAST 3RD PD...NO MENTION OF POPS LATER. NGM AND AVN MOS HAVE BEEN RUNNING COOL AND WARM...RESPECTIVELY...AND FAVOR SPLITTING DIFFERENCE. NO RADICAL TEMP CHANGES...JUST SLIGHT WARMING...AS W CONUS RIDGE REBOUNDS SLIGHTLY. SECORA EXTENDED...MRF AND CMC ARE SIMILAR IN IDEA...HOWEVER THERE IS A TIMING DIFFERENCE WITH THE MAIN WAVE MOVING ACROSS THE AREA. THE MRF IS QUICKER WITH A SUNDAY ENTRY...WHERE THE CMC HOLDS THE WAVE BACK ALONG THE ORE/WA COAST AND KEEPS NEMONT IN SW. WILL GO WITH A COMPROMISE SOLUTION FOR THE EXTENDED. WILL HAVE ISO TSRA FRI AND SAT...AND SCT TSRA ON SUNDAY AS THE WAVE NEARS NEMONT. FOR TEMPS WILL GO WITH A SLIGHTLY COOLER THAN THE FMR GUIDANCE AND WELL UNDER THE MEX GUIDANCE TEMPS FOR THE FORECAST PERIOD. PROTON KGGW TUTTT 064/091 062/092 059/086 059/085 058/082 864211/94223 KGDV TBTTT 066/091 064/093 053/088 055/087 053/085 864421/94222
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:27 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 63 min |
| Aug 1, 7:04 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 56 min |
| Aug 1, 7:59 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 61 min |
| Aug 1, 8:11 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 64 min |
| Aug 1, 8:52 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 53 min |
| Aug 2, 1:18 PM MDT | Severe Thunderstorm Warning | GGW | Daniels | 57 min |
| Aug 2, 1:37 PM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 53 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.